Pacific Journal of Mathematics

Sets which can be missed by side approximations to spheres.

J. W. Cannon

Article information

Source
Pacific J. Math., Volume 34, Number 2 (1970), 321-334.

Dates
First available in Project Euclid: 13 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102976426

Mathematical Reviews number (MathSciNet)
MR0267545

Zentralblatt MATH identifier
0198.28504

Subjects
Primary: 54.78

Citation

Cannon, J. W. Sets which can be missed by side approximations to spheres. Pacific J. Math. 34 (1970), no. 2, 321--334. https://projecteuclid.org/euclid.pjm/1102976426


Export citation

References

  • [1] R. H. Bing, Conditions under which a surface in Ez is tame, Fund. Math. 47 (1959), 105-139.
  • [2] R. H. Bing, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961),294-305.
  • [3] R. H. Bing, Each disk in Ez contains a tame arc, Amer. J. Math. 84 (1962),583-590.
  • [4] R. H. Bing,Approximatingsurfaces from the side, Ann. of Math. (2) 77 (1963), 145- 192.
  • [5] R. H. Bing,Pushing a 2-sphere into its complement, Michigan Math. J. 11 (1964),33-
  • [6] R. H. Bing, Improving the side approximation theorem, Trans. Amer. Math. Soc. 116 (1965), 511-525.
  • [7] C. E. Burgess, Characterizations of tame surfaces in E*, Trans. Amer. Math. Soc. 114 (1965),80-97.
  • [8] J. W. Cannon, Characterization of taming sets on 2-spheres, Trans. Amer. Math. Soc. 147 (1970), 289-299.
  • [9] J. W. Cannon,Characterizations of sets which can be missed by side approximationsof spheres, Noticer Amer. Math. Soc. 16 (1969), 174.
  • [10] J. W. Cannon, Singular side approximations for 2-spheres in Ez (in preparation)
  • [11] J. W. Cannon,*-taming sets for crumpled cubes (in preparation)
  • [12] R. J. Daverman, A new proof for the Hosay-Lininger Theorem about crumpled cubes, Proc. Amer. Math. Soc. 23 (1969), 52-54.
  • [13] W. T. Eaton, A note about locally spherical spheres, Canad. J. Math. 21 (1969), 1001-1003.
  • [14] S. Eilenberg and R. L. Wilder, Uniform local connectedness and eontractibility, Amer. J. Math. 64 (1942), 613-622.
  • [15] David S. Gillman, Side approximation, missing an arc, Amer. J. Math. 85 (1963), 459-476.
  • [16] Norman Hosay, The sum of a real cube and a crumpled cubeis S, Notices Amer. Math. Soc. 10 (1963) 666.
  • [17] L. L. Lininger, Some results on crumpled cubes, Trans. Amer. Math. Soc. 118 (1965), 534-549.
  • [18] F. M. Lister, Simplifyingintersections of disks in Bing's sideapproximation theorem, Pacific J. Math. 22 (1967),281-295.
  • [19] L. D. Loveland, Tame subsets of spheres in E8, Pacific J. Math. 19 (1966),489- 517.
  • [20] L. D. Loveland, Tame surfaces and tame subsets of spheres in Ez, Trans. Amer. Math. Soc. 123 (1966),355-368.
  • [21] L. D. Loveland, Sufficient conditions for a closed set to lie on the boundary of a Z-cell, Proc. Amer. Math. Soc. 19 (1968),649-652.
  • [22] D. R. McMillan, Jr., Some topological properties of piercing points, Pacific J. Math. 22 (1967),313-322.
  • [23] C D . Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of
  • [24] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications 32 (1949).